top of page

BENZO STORY: Lynne from Inglewood, California

Updated: Mar 23, 2023

Summary


Story of benzo withdrawal from a mother of two whose been on Xanax for 33 years along with Ambien, Buspirone, and Imipramine. She is currently tapering off her medication.

 

Details

  1. Key Topics: Anxiety, Benzos, Dependence, Withdrawal, Klonopin (clonazepam), Polydrug, Doctors, Toxins, Leaky Gut, Natural Diet, Support Groups, Success

 

Content Warning


Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. If this is a concern for you, please refrain from reading any further. These stories are provided for informational purposes only and should never be considered medical advice. Opinions stated are those of the author only. See our disclaimer at the bottom of this post for more information.

 

Lynne’s Story


Hi! Today was the first time I came across your Podcast and I want to tell you how impressed I am. I would like to tell you may story of recovery and I encourage you to use it.


I was prescribed a benzo (Klonopin) for anxiety and depression in 2009 by a nurse practitioner in a small community clinic. The nurse gave me no information or warnings. And since I was not familiar with prescription drugs at all, I took it based on the fact that it was prescribed for me by an ‘expert’. I rarely even had pain relievers in my medicine cabinet let alone a prescribed drug.

…it was alarming, but I never thought the drug could be causing my problems.

So, my journey began and I was just a clueless rider in the back of the bus. So many things started to go ‘wrong’ with my physical condition it was alarming but I never thought the drug could be causing my problems. I was told by one doctor I had a thyroid condition and he gave me two prescriptions to “help”…sigh.


So now I’m taking three different drugs and I develop more problems: insomnia, pain everywhere, bad body smell, sensitivity to smells light and sound, and a lot of crying for no reason at all. My life fell apart and I lost my job and couldn’t return to work. No one knew what was wrong with me and so I started seeing more specialists who all put me on different medications – 13 in total before I almost lost my life to them.


As I started joining support groups on Facebook I started learning about all the things that were wrong with me and what could be causing them and I started to make changes in my life as I learned. One of the first things I learned was about what is called ‘leaky gut’ and how the toxins that get in our body by way of our leaking guts puts our health at risk in multiply ways but especially through our immune system.

One of the first things I learned was about what is called ‘leaky gut’…

After changing literally everything about my life, and I mean by getting rid of all toxins from life whether it was in my food my water, perfume, soaps, hygiene products, etc., I started to feel better. Next was tackling the prescription drugs and I was able to get off all but the benzo (Klonopin).


I tried to get off the benzo at one point but I didn’t know how and so I failed and when I went back to it I even had the doctor increase the dose because I truly thought I needed it – so then I was taking 1.5mg a day. At one point I tried to overdose on them because I was so miserable, I didn’t see how I could make it any farther through life.


After a year and a half on benzo support pages, I decided I could stop by tapering over an extended period of time. The doctor that was prescribing them to me listened to me because I brought a two-page testimony of a doctor who had been on a benzo and went through the horrors and talked about the importance of tapering. My doctor took the time to read it quickly while in the room with me because it was so short and concise.


I truly believe if I hadn’t brought her testimony he wouldn’t have been so willing to work with me on a taper program. After a short discussion, we agreed to a six month taper (he wouldn’t go any farther) and I was happy that he even agreed to a six month time period. I also knew that I had enough extra pills to taper myself if 6 months wasn’t long enough.

It took me seven months in total and I was successful.

It took me seven months in total and I was successful. The first two weeks of each taper were the hardest and the second two weeks not so bad as my body adjusted to the new dose. I broke my pills into very precise pieces because I couldn’t afford to have a pharmacy titrate for me. I took my dose no matter how small at the same time everyday, and at the end I was literally taking three tiny crumbs each day that you could barely see.


It worked, and I’ve been off of them now for nine months and life is good. I have a few symptoms occasionally — like twitching muscles — but overall I feel normal now. I also take a great deal of supplements and keep my body detoxed as much as possible. I believe this has been a huge help in recovery.


I want to add something that I think is really important to recovery and that’s while tapering do not do anything strenuous, keep a simple and calm routine each day and it will be very beneficial. People who cannot find a peaceful setting will have a harder time withdrawing.


Thanks for allowing me to share my story and if you want to interview me I would be honored.


Have a great day! Lynne

 

Share Your Story


We are always looking for new stories to share. Please visit our feedback form if you’d like to share your story with our community. Thank you.

 

Disclaimer


All stories shared on Easing Anxiety are done so with the author’s permission. These stories are provided for informational purposes only and should never be considered medical advice. The views and opinions expressed within are those of the author only, and do not necessarily reflect those of Easing Anxiety or its founder. Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. While provided as an informational resource to our community, some stories may not be beneficial to those who are sensitive to their content. Regarding benzodiazepine withdrawal or BIND, most people can withdraw safely, successfully, and without serious complications if they are informed and have a solid support system. Many of the stories shared on Easing Anxiety are extreme and should not be used to create any expectations of one’s individual experience. Please read the Ashton Manual formore information and work with your doctor. Withdrawal, tapering, or any other change in dosage of benzodiazepines, nonbenzodiazepines (Z-drugs), or any other prescription medication should only be done under the direct supervision of a licensed physician. View our complete disclaimer for more info.

Related Posts

See All
bottom of page